Advertisement




More DailyStrength
Health Event Calendar
See what's new on the site
Step-by-step Tutorials
How to use DailyStrength
We're on Facebook
Check out our page
Follow us on Twitter
Read our tweets
Get Cool DS Stuff!!!!!
Shirts, Hats, Baby Wear
Discussion:
Hematoma or lump with Lovenox???
Watch this 
View More Posts Ignore
Hello,
I have another question and I hope someone can give me advice. I noticed today that I have a bruise that has formed on my stomach where I do my Lovenox injections. I normally have been getting little tiny bruise at the injection site, but this is larger. I noticed there is a lump or a hematoma or something that is way under the skin under where the bruise is. It is sore. Is this normal with Lovenox? Will it go away or should I call my Doctor? I feel like that's all I do is call a Doctor anymore, but this just feels weird. Thank you for any advice.
Posted on 06/06/11, 11:19 pm
13 Replies | Most Recent Add Your Reply
Reminder: This is a support group for Pulmonary Embolism. We trust you will do your best to remain positive and helpful. For more information, see our rules of the road.

You may also create your own Member Groups where you can moderate the discussion.
Comment:
Email me when others reply to this topic help
View More Posts Ignore
Reply #1 - 06/06/11  11:22pm
" hey larpal77 i have been on lovenox shots 2x a day for a year. i am not on it anymore. i noticed there were times when i had those big bumps with the bruises that when anything remotely touched it, it was mega sore. The best thing i did for it was put an ice pack on it for 15-20min every hour when i could, and yes it will feel alot better and eventually it will go away making more room for more shots. hope this helps "
View More Posts Ignore
Reply #2 - 06/06/11  11:36pm
" Actually, when I was in the er they gave me lovenox... I have a nice painful bruise... They changed me to coumadin because the dosage was not right for my weight...

Also my grandfather was on it he got really nasty painful bruises... The doctor I worked with told me it can cause hemotomas because at the injection site it tends to thin the blood more and since it is usually in the same region the bruise can get larger.. Infact I was told that it is not uncommon to have a bruise across the abdomen ... Again this is what I experianced, I would contact your doctor and follow up with him... S/he knows your specific condition....

I know each of us have DVT or PE for a number of reasons.. Mine,is obesity bed rest and depoprovera....some of us have genetics... Because of this I always recomend a call to the dr. "
View More Posts Ignore
Reply #3 - 06/06/11  11:42pm
" I've had some really massive bruises from Lovenox shots. Some have taken up to three months to go away. Others don't even leave a mark. No rhyme or reason to it ... Lovenox is also a quirky drug.

I would get worried if the bruise continues to grow for several days or if it is extremely painful or hard to the touch for more than a couple of days.

Otherwise, this sound spretty standard. "
View More Posts Ignore
Reply #4 - 06/07/11  9:28am
" I had bruises and knots under my skin for months. Two of them were so bad, they showed up on a CT Scan. If you are that worried its always wise to see a Dr as none of us on here are Drs (at least I don't think so). "
View More Posts Ignore
Reply #5 - 06/07/11  12:09pm
" I had some pretty bad lumps too but eventually they went away. But as someone said if it is really worrying you ask your dr. as he/she is the only professional. "
View More Posts Ignore
Reply #6 - 06/07/11  1:39pm
" If I were you I'd get it checked out by doctor as soon as possible. I read about Serena Williams and her PE ordeal, and I'm quite sure she needed surgery to remove a huge hematoma that had formed at her injection site for Lovenox.

It's not something to mess with if you already notice a lump. Not trying to scare, but just think you should look into it with the doctor. "
View More Posts Ignore
Reply #7 - 06/07/11  2:33pm
" I called my Dr's and spoke to the nurse who said it is common. She said I should use a warm compress, but I have been using ice? She said if warm/red or gets bigger call back, but otherwise it can happen. It's still just another thing to make me nervous though!! "
View More Posts Ignore
Reply #8 - 06/08/11  9:16am
" I had these huge hematomas in my abdomen too. When the nurses at the hospital gave me Lovenox, I think maybe they put the needle in too deep and delivered the medicine into my muscle as opposed to my subcutaneous tissues, and I think it had something to do with how they pinched the skin and fat to perform the injections. I showed 3 of these lumps, about 2 to 3 inches big, to my DR 3 weeks after they appeared, and he advised just tincture of time, and if they weren't better in another month or two we would investigate further, unless they got much bigger and more swollen, in which case I was supposed to let him know, but he advised it is quite normal, and took me about 2-3 months for them to go away. He advised me to not touch them if I could avoid it, to give them time to heal. "
View More Posts Ignore
Reply #9 - 06/08/11  12:46pm
" larpal, I've experienced the lumps many times and I have taken the lovenox shots many many times so in answer to your question yes it is normal. I have tried many remedies to help with the bruising and some work some don't guess i should be consistent when trying these remedies but i have no patience so learned to live with the bruising and lumps.
Hugs
ferr "
View More Posts Ignore
Reply #10 - 02/29/12  10:54pm
" What type of doctor do I see to discuss the baseball size lump I have under my bruise at the Lovenox injection site. It is very painful and my regular family practice doctor is not worried but I am. I don't feel she knows enough about this. "

First | Previous | Page: 1 2 | Next | Most Recent Add Your Reply
Advertisement


More From Around the Web